MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN REV DOME DRILL 35MM; DRILLS

DEPUY ORTHOPAEDICS INC US PIN REV DOME DRILL 35MM; DRILLS
Catalog Number 227435800
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation: the product was returned to medtech orthopaedics for evaluation.Visual examination of returned device revealed the tip broken from pin rev dome drill 35mm due to repeated use.Broken fragment was not returned for evaluation.Additionally, heavy use patterns could be observed on the overall device surface.Breakage of the tip is consistent with multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.However taking in consideration the appearance of the device, the potential cause can be attributed to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Furthermore, based on the appearance of the device, it is not unreasonable to confirm a dull condition on the device cutter surface.As the device was used during surgery with this kind of conditions, which is not indicated on the ifu, condition has been traced to user.Please review the ifu-0902-00-721 rev.L, as "instruments should be carefully inspected before use to ensure that they are fully functional.Scratches or dents can result in breakage.Dullness of cutting edges can result in poor functionality.Damaged instruments should be repaired or replaced to prevent potential patient injury such as loss of metal fragments into the surgical site".A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the pin rev dome drill 35mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during procedure the drill was found to be blunt during use so a different drill from the same set was used.There was no patient consequence and no surgical delay.During manufacturer's investigation of the returned device it was revealed that the tip broken from pin rev dome drill 35mm.

Brand Name
PIN REV DOME DRILL 35MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21732999
Report Number1818910-2025-04764
Device Sequence Number15652898
Product Code HTW
UDI-Device Identifier10603295109181
UDI-Public(01)10603295109181(10)PG302314
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227435800
Device Lot NumberPG302314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown